MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO 3 SYSTEM; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC CARTO 3 SYSTEM; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Catalog Number FG540000
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a carto 3 system and a map shift occurred during procedure without any patient movement or prior cardioversion.During the procedure, while using a jet ventilator, a map shift occurred on the carto 3 system map.The caller stated that there was no patient movement, no errors displayed, and they were not respiratory gaited.There was not a template in use.The caller stated that although there were no errors present it was very obvious that there was a 1-2 mm difference in the map.The caller stated that they also used intracardiac echocardiography (ice) to continue and complete the procedure.On 13-oct-2025, additional information was received indicating the issue occurred during the ablation phase.There were no errors from the system and the visitags from previous ablations did not align with the current visualization of the ablation catheter.There was no patient movement detected before the shift, the patient was not cardioverted.There was no change in the patient¿s breathing and the patient did not cough or have head raised or arm repositioned.Based on the additional information received which confirming there was no patient movement or cardioversion before the map shift, the event was reassessed as an mdr reportable malfunction.
 
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a carto 3 system and a map shift occurred during procedure without any patient movement or prior cardioversion.Device evaluation details: the carto 3 system manufacturer investigated the issue based on digital study data.It was found that the location of the heart was changed due to the breathing amplitude change.Carto does not compensate for that as the compensation is for body moves as reflected via back patch location move.The system behavior was correct and behaved as expected.According to carto 3 instructions for use: "when the relative position between the patches remains the same but the position of the heart relative to the back patches has changed (for example, after repositioning the patient's head on a pillow or moving the patient's arm without changing the patient's position on the mattress, or after the patient is cardioverted), the system will not give a warning and an incorrect map (map shift) might be generated".The system is ready for use.The history of customer complaints reported during the last year and associated with carto 3 system #34704 was reviewed.One other similar complaint was found.A manufacturing record evaluation was performed for the system #(b)(4), and no internal actions related to the reported complaint condition were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
CARTO 3 SYSTEM
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER (ISRAEL) LTD.
4 hatnufah street
yokneam 20667 17
IS   2066717
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23413336
Report Number2029046-2025-03609
Device Sequence Number9028438
Product Code DQK
UDI-Device Identifier10846835000870
UDI-Public(01)10846835000870(11)180624
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFG540000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date11/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN JET VENTILATOR; UNKNOWN NGEN SYSTEM; UNK_OCTARAY NAV; UNK_QDOT MICRO
Patient SexUnknown